Commentarii Mathematici Helvetici


Full-Text PDF (557 KB) | Metadata | Table of Contents | CMH summary
Volume 85, Issue 4, 2010, pp. 751–773
DOI: 10.4171/CMH/210

Published online: 2010-08-31

The non-triviality of the Grope filtrations of the knot and link concordance groups

Peter D. Horn[1]

(1) Columbia University, New York, USA

We consider the Grope filtration of the classical knot concordance group that was introduced by Cochran, Orr and Teichner. Our main result is that each successive quotient in this filtration has infinite rank. We also establish the analogous result for the Grope filtration of the concordance group of string links consisting of more than one component.

Keywords: Concordance, Grope filtration, solvable filtration

Horn Peter: The non-triviality of the Grope filtrations of the knot and link concordance groups. Comment. Math. Helv. 85 (2010), 751-773. doi: 10.4171/CMH/210